Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Landau's inequality for the difference operator


Authors: Man Kam Kwong and A. Zettl
Journal: Proc. Amer. Math. Soc. 104 (1988), 201-206
MSC: Primary 39A70
MathSciNet review: 958067
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The best constants for Landau's inequality with the classical $ p$-norms are known explicitly only when $ p = 1,2{\text{ and }}\infty $. This is true for both the discrete and the continuous versions of the inequality and for both the "whole line" and "half line" cases. In each of the six known cases the best constant in the discrete version is the same as the best constant for the continuous version. Here we show that for many other values of $ p$ the discrete constants are strictly greater than the corresponding continuous ones. In addition, we show that the "three norm version" of the inequality, established by Nirenberg and Gabushin in the continuous case is also valid in the discrete case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 39A70

Retrieve articles in all journals with MSC: 39A70


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0958067-2
PII: S 0002-9939(1988)0958067-2
Keywords: Landau's, Kolmogorov, Hardy-Littlewood inequality, best constants, $ p$-norm inequalities
Article copyright: © Copyright 1988 American Mathematical Society